MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE

LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Model Number LUMENIS PULSE 120H
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that during a ureteroscopy procedure in which a lumenis pulse 120 laser was being utilized, the display presented error "laser overheated".The user attempted to restart the laser several times to no avail.Unable to complete the procedure, a stent was used and the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.
 
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Device was manufactured 11-oct-2021 and installed at the customers (b)(6) 2022.A lumenis service engineer visited the after the reported event and examined the laser system.The engineer found that the pump made excessive noise and water level dropped below normal.Added coolant to level that allowed the pump to operate without excessive noise.The engineer ordered a replacement chiller as there is extra pressure in the cooling line causing the reservoir to be over full and some water comes out of the pressure release valve when the system is moved.The engineer returned and replaced the chiller added distilled water and replaced debris shields.Verified the system is working within manufacturer specifications and is ready for use.A two year historical review of similar complaints revealed that the same chiller malfunction during a procedure has not led to serious injury in the past.To date lumenis is unaware of such events ever having led to injury.A review of subject device product risk file (rd-1124690_ak) revealed risk # 2.4.2; "system failure" which has the potential to lead to prolonged procedure -or- ineffective treatment, which may require re-operation.The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within a full risk assessment.In this case, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.The failed chiller is expected to be returned to lumenis for analysis.Upon receipt and completion of the failure analysis of the device, if there is any further relevant information from that review, a supplemental mdr will be filed.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.34-01-04-00) and per post marketing surveillance procedure (doc no.1005539).

Brand Name
LUMENIS PULSE 120H
Common Device Name
HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS   20692
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692
IS   20692
MDR Report Key14976920
Report Number3004135191-2022-00018
Device Sequence Number12017429
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 120H
Device Catalogue NumberGA-0006802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown